Winter Storm, Osage
- When
- December 13, 5:00 AM CST to 3:00 PM CST
- Where
- Osage forecast zone
- Reported by
- Emergency Manager
Precipitation spread into northeastern Oklahoma during the early morning hours of the 13th, ahead of an approaching upper level storm system. The precipitation began as a light mix of rain, snow, and sleet, but quickly transitioned to snow as it expanded across eastern Oklahoma.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Precipitation spread into northeastern Oklahoma during the early morning hours of the 13th, ahead of an approaching upper level storm system. The precipitation began as a light mix of rain, snow, and sleet, but quickly transitioned to snow as it expanded across eastern Oklahoma. The snow continued into the late afternoon, and then ended from west to east during the evening. The snow was heavy at times, with around an inch per hour accumulation noted. Widespread four to six inch accumulations occurred across northeastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 13, 3:59 AM CST, 1 hour 1 minute earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
359 AM CST Sun Dec 13 2020
.DISCUSSION...
Impactful winter weather expected today with accumulating snow
likely north of I-40. A large area of precipitation has developed
early this morning across western and central Oklahoma in association
with approaching upper wave. Although a rain/sleet mix may initially
be possible, precipitation should quickly transition to all snow
as activity spreads into northeast Oklahoma.
Thermal/moisture profiles support the potential for moderate to
occasionally heavy snow across northeast Oklahoma this morning,
spreading into northwest Arkansas by late morning/early afternoon.
Surface temperatures will likely fall to near or just above
freezing in the heavier snow bands and roads will likely become
slick and hazardous due to slushy conditions. Still expect 2 to 4
inches of snow across northeast Oklahoma with the higher amounts
occurring west of Tulsa and in the higher terrain areas of
northwest Arkansas where 3 to 5 inches will be possible. Portions
of the winter weather advisory may need to be upgraded to a winter
storm warning west of Highway 75, primarily for Osage, Pawnee and
Creek counties. The snow will likely begin to taper off by mid to
late evening across northwest Arkansas with the wintry precipitation
shifting east of the area.
With clearing skies tonight, temperatures will fall into the upper
teens to lower 20s by Monday morning where the heavier snowfall
occurs. Roads may remain slick in spots overnight as precip refreezes,
especially on any untreated bridges or overpasses.
Another strong upper low will shift into the southern Plains on Tuesday.
It appears temperatures aloft will likely be cold enough to support
all snow during this time with 1 to 2 inch snow accumulations possible
across portions of northeast Oklahoma and lesser amounts further east
across northwest Arkansas. Generally went several degrees cooler than
NBM guidance today through Tuesday night given the expected
snowfall.
Slow warming trend expected mid week into the early part of next weekend.
Low rain chances return by Saturday as another upper trough approaches
from the west with associated cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 37 21 40 28 / 100 10 0 0
FSM 38 26 48 28 / 100 60 0 0
MLC 38 22 46 29 / 100 30 0 0
BVO 35 21 40 26 / 100 0 0 0
FYV 35 19 40 23 / 100 60 0 0
BYV 36 22 41 25 / 100 60 0 0
MKO 36 20 41 27 / 100 30 0 0
MIO 36 19 40 26 / 100 20 0 0
F10 36 21 41 27 / 100 20 0 0
HHW 39 27 49 30 / 100 30 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 6 PM CST this evening for
OKZ054>071.
AR...Winter Storm Warning until midnight CST tonight for ARZ001-002-
010-011.
Winter Weather Advisory until midnight CST tonight for ARZ019-
020.
&&
SHORT TERM...10
LONG TERM....12Hazardous Weather Outlook National Weather Service Tulsa OK 439 AM CST Sun Dec 13 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 439 AM CST Sun Dec 13 2020 ...SIGNIFICANT WINTER WEATHER EXPECTED TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. WINTER WEATHER. SNOW ACCUMULATION. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Areas of moderate to occasionally heavy snow will spread into northeast Oklahoma this morning in association with an approaching upper level storm system. The heavier bands of snow are expected to move into northwest Arkansas by late morning into the afternoon hours. Total snow accumulations of 2 to 4 inches are forecast across northeast Oklahoma with 3 to 5 inches expected across northwest Arkansas. The highest snowfall totals are expected west of Highway 75 in northeast Oklahoma and in the higher terrain areas of northwest Arkansas, where winter storm warnings remain in effect. The snow will begin to taper off across northeast Oklahoma by late afternoon and across northwest Arkansas by mid to late evening as the wintry weather shifts east of the region. Although temperatures will remain near or just above freezing, roads are expected to become slick and hazardous with slushy conditions in the heavier snow bands. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...No Hazards. TUESDAY...Winter Weather Potential. WEDNESDAY AND THURSDAY...No Hazards. FRIDAY...High Wind Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... A secondary upper level storm system will shift into the southern Plains on Tuesday with another round of wintry weather expected. 1 to 2 inch snowfall amounts will be possible during this time, mainly across northeast Oklahoma. Southerly winds will begin to increase on Friday ahead of another cold front which is forecast to move into the area on Saturday with scattered showers possible. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
13 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, December 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 929823, 929824, 929825, 929826, 929827, 929830, 929831, 929834, 929828, 929829, 929832, 929833, 929835.